CHESTERFIELD COUNTY, Va. (WRIC) — Over the last 24 hours, Chesterfield County Police have responded to multiple suspected heroin overdoses, according to the department.

Police are currently aware of four suspected heroin overdoses — including one suspected overdose death — that have occurred in the county, according to a recent Facebook post from the department’s official page.

“So many overdoses in a short period of time could indicate that the illegal or prescription drugs being sold or used are extremely potent and likely to cause an overdose,” the post reads.

Police made a public statement advising the public on how to spot a drug overdose and what to do. A person may be showing signs of an overdose if:

  • They are unresponsive.
  • Their fingertips or lips turn blue or grey.
  • Their breathing is slowed, shallow or has stopped altogether.
  • They are gurgling or making snoring noises.

Anyone who is with someone in an overdose situation is recommended to call 911 immediately and administer Narcan/Naloxone if possible. According to police, anyone in need of Narcan can call 804-717-6169 and be provided it free of charge by the Chesterfield County Opioid Outreach Coordinator.

For more information on emergency treatment and resources, visit the Opioid Solution RVA website.